Jump to content

lifeinfaith

Member Since 01 Mar 2013
Offline Last Active Oct 23 2014 09:42 PM

#3453740 Accutane: Let's Do This (40 Mg/day Claravis)

Posted by lifeinfaith on 28 September 2014 - 09:03 PM

If the side effects get to be too much or if your rash doesn't clear you could consider dropping your dose and extending your time. Not having any side effects besides the lips has made this pretty easy going for me and makes the long course totally tolerable. I'm entering month 4 now and have 5 months to go!


#3451010 Accutane: Let's Do This (40 Mg/day Claravis)

Posted by lifeinfaith on 07 September 2014 - 06:33 PM

Well the pimple lasted all of one day....at the end of the day yesterday I took a shower after being at the pool and it was pretty much almost popping on its own. Today its a tiny pink scab, so I think in another few days the mark will be gone. That was pretty fast. I am hoping not to see anymore anytime soon. I still get occasional clogged pores, like maybe 1-2 a week, but they are really small. I suppose even Accutane can't prevent every single clogged pore. Moisturizers and sunscreen and other dust and sweat and crap probably just do that as part of normal skin functioning. My husband gets quite a few clogged pores all the time, but could care less about them. He also only washes his face in his morning shower and rarely ever gets a pimple. I've never even seen him use any kind of acne treatment/cream.

 

I am looking at a 8 month course because of my low dose, so around the 21st of this month I will be looking at 5 months left. I know, that sounds like a ton of time, but my only side effect is chapped lips. I am happy it will be that much  longer. I would like my skin to get a little more drier and to be sure my sebaceous glands have had plenty of time to shrink as I slowly get to the cumulative dose. Also...I am a little nervous to stop for fear of the oil etc. coming back. 

 

By digital prescription do you mean they send it to the pharmacy electronically? Do you normally take a paper yourself? I haven't had a paper prescription in a long time and the electronic is super fast. I literally walk out of the office and the pharmacy texts me to tell me they received my prescription. Last time I answered my ipledge questions on my phone in the car and then picked up my prescription 15 mins after my apt. 




#3445850 Accutane: Let's Do This (40 Mg/day Claravis)

Posted by lifeinfaith on 06 August 2014 - 11:17 AM

Breakitoutnow- I - don't think you're supposed to use it on your face long term because it can thin skin. I have used it for a week or so in the past and it was fine, I ran into problems when I used it on open wounds. That said, the protopic is probably going to work better for you than an over the counter cortisone.

My shoulder MRI results came in today and it's not torn!!! They said its tendinitis and gave me a steroid injection so I can do physical therapy for the next several weeks once the bursa isn't inflamed anymore. Ya!!! No surgery!

Dawg days - I didn't get an ib when I bumped from 20 to 30 2 weeks ago, although this is a small bump. I think I got a little ib in the first 2 weeks of my start but nothing since then. I'm not really experiencing side effects besides the chapped lips. Initially my scalp got dry and itchy but once I switched shampoo it was fine. My body oil levels haven't noticeably changed. My face has very little oil now but it's not dry either..it was the first few weeks but now it's just "balanced feeling". I think I felt a little fatigue in the first few weeks but none now and I work out in the gym regularly and play soccer but haven't had any muscles issues. I'm realllllly hoping this stays the rest of my course. I'm barely 100 lbs so can take this small of a dose and still meet my 130mg/kg cummulstive dose in a reasonable amount of time.

Wish you both smooth sailing from here on out!


#3442187 Accutane: Let's Do This (40 Mg/day Claravis)

Posted by lifeinfaith on 18 July 2014 - 10:19 PM

Sorry I have been gone all week! I have been so busy and don't have much to report in the face realm. I haven't had any new pimples in about 2 weeks...ever since I got some cysty stuff on the side of my chin around that time of the month, nothing else has happened. There are some pink marks where those pretty much healed and I maybe have like 1 clogged pore on my whole face...it's kind of crazy. My face is so smooth and has no oil...not even at end of day now. The bumpy uneveness went away...I think it was the accutane flaking off some layers.  I get slightly flaky near days end but not noticeable. My face hasn't  been this clear in years. I really really hope it stays like this. I think I'm going to up to 30mg next week so well see.  

On side effects...mostly my lips are affected. They require lots of moisture. My scalp is itchy occasionally and I only have to wash it every other day which is pretty nice. One thing concerning... Over the past week I have noticed my abdomen looking slightly bloated..like I have never seen it before. Ever experienced or heard anything like this?

I'm sorry to hear about your face troubles but it's good to hear you might be rounding a corner with month 3. It seems like if you can just ignore it and not pick and let accutane do it's  business you will be golden. Easier said than done right! I think this week will be better for you. There were weeks when I had picked the crap out of my face pre accutane, so bad that I stayed home from work the next day. I was always amazed at how fast the face recovered in a weeks time to be almost good as new.


#3438234 Low Dose Accutane - Journey To Finally Being Clear

Posted by lifeinfaith on 27 June 2014 - 07:38 AM

Week 1

I just finished week 1 (I started out taking 20 mg every other day, which I will do for 2-3 weeks to wean myself in then bump up to 20 every day as my dose for the rest of the course... Unless somehow I have 0 side effects on that and can bump up to 40 with no side effects but that's doubtful)

So far...absolutely no side effects except maybe that I feel I need a little more water. My face has gotten noticeably drier and clearer just in week 1 which kind of amazes me at such a low dose but I am pretty small and medicine sensitive. It still gets somewhat oily in the evening but overall it's producing less oil... I can touch parts of my face at 5 pm that would have been super moist and breakout prone before. In the past week I got 2 new pimples..both around my mouth. My clogged pores have been making an exit...they all seem to be coming to the surface faster and loosening up then either rubbing off in the shower or popping out with a small squeeze that so far hasn't left any marks....once I up dose I'll probably have to cut that out but hopefully I won't really have many clogged pores soon..My forehead has gotten the most clear...it's really strange that in a weeks it's smoother than it has been in months. It's my moist oily area...my T zone, and that area seems to have lessoned the most in oil. The chin cheeks and jaw area have broken out a lot more for me as an adult and they still have numerous clogged pores that will hopefully vacate with little convincing.
There was even one big one on my jaw that has seriously been there for 9 months that finally popped out and looks like it's finally healing correctly. Strange business.

So...so far results seems pretty good, I know this is only week one but I'm hoping it stays on this trend. That time of the month is coming up so we will see...I am still on 25 mg Spiro that my Derm says I will get off after a month or two of no breakouts.


#3353141 Spironolactone Diary (With Video)

Posted by lifeinfaith on 29 May 2013 - 01:24 PM

I think most people say they see results with Spiro around 2-3 months..so definitely give it time. I think I am seeing a little earlier than the average…which I would  guess to be due to that fact that my testosterone is already on the low side and I had mild acne (mostly closed comedones, only occasional swollen ones). Have you had your hormones checked? If you are having cystic breakouts I think it should really benefit you. You should look up SkinDeepStory on here and read her logs. She had pretty bad cystic hormonal acne and it took a good 4 months – 5 months to get her clear but now she is like 100% better! She was taking 200 mg. Thats weird about your derm not wanting to give you Spiro, my doc raves about it and so does my friend who is a dermatologist. She even takes it herself. Especially since it has so much lower side effects than Accutane…I would think your doc would want to avid that route again. Also, Often when Accutane doesn’t work for women, it’s because it is hormonal and Spiro ends up working better. Maybe it is not as accepted in the UK? Annoyingly, I think patience is key with these things but I bet you will improve! Tell us how your derm apt goes. Also, it has taken a good 4 months on a retinoid to really start seeing clearing. Those seem to take quite long, but do work in the end. I had to get on antibiotics for a bit (am currently tapering off) to control the swollen ones that the Retin a was bringing up during the purge but I haven’t had a swollen one in over a 1.5 months. Are you on an antibiotic?